See Alike in...

Alike App

Browser

BorderlineBrain

792d

Ik POTS is associated with having inappropriate sinus tachycardia and Im just curious if there's any health impacts a high heart rate would cause if you didn't get treatment to lower it down.

Top reply
    • anemone

      790d

      oh i forgot to add - you can calculate your should-be max heartrate by subtracting your age from 220. if you're frequently above about 80% or so of that max number, like multiple times a day, or if you ever reach/exceed the max number, that's the point i would personally find it concerning. but my pots tachycardia never hits the 80% number (usually not even close) - do you know how high your heartrate gets when you have an episode? i keep a pulse oximeter on me so i can check mine, you can get them on amazon. helps me keep an eye on it if i'm worried and also could tip me off if i feel that i need to lower it

    • anemone

      790d

      oh i forgot to add - you can calculate your should-be max heartrate by subtracting your age from 220. if you're frequently above about 80% or so of that max number, like multiple times a day, or if you ever reach/exceed the max number, that's the point i would personally find it concerning. but my pots tachycardia never hits the 80% number (usually not even close) - do you know how high your heartrate gets when you have an episode? i keep a pulse oximeter on me so i can check mine, you can get them on amazon. helps me keep an eye on it if i'm worried and also could tip me off if i feel that i need to lower it

    • Zoey_Val

      791d

      I have been wondering this myself diagnosed with tachycardia but not on medication - I am glad to hear that it shouldn’t cause any major issues. The fainting is definitely the biggest risk and gives me anxiety if I am out in public tbh

    • anemone

      791d

      not that i know of - since it's sinus tachycardia and not a heart rhythm problem, and since the tachycardia is generally lower than intense exercise tachycardia ime, it shouldn't be an issue. that said, the lightheadedness and weakness that comes with it, as well as the sudden drop in blood pressure that most people see, can lead to syncope (fainting) and that can be dangerous. falling onto dangerous objects during syncope is the biggest risk i'm aware of so i would still advise you to sit or lay down when you have an episode, try to let your body adjust slowly - not because of the tachycardia or any effects it could have on your heart, but because of the other related symptoms

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion